Skip to main content

Completeness theorem for logical categories

Part I (Manuscripts Received By The Editors In October 1973)

Part of the Lecture Notes in Mathematics book series (LNM,volume 445)

Keywords

  • Boolean Algebra
  • Semantical Category
  • Elementary Theory
  • Completeness Theorem
  • Finite Limit

These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

This is a preview of subscription content, access via your institution.

Buying options

Chapter
USD   29.95
Price excludes VAT (USA)
  • DOI: 10.1007/BFb0061293
  • Chapter length: 36 pages
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
eBook
USD   44.99
Price excludes VAT (USA)
  • ISBN: 978-3-540-37495-4
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
Softcover Book
USD   59.95
Price excludes VAT (USA)

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Bibliography

  1. Barr, M., Grillet, P.A., van Osdol, D.H.: Exact categories and categories of sheaves, Springer Lecture Notes 236, 1971.

    Google Scholar 

  2. Beth, E.W.: On Padoa's method in the theory of definitions, Indag.Math. 15 (1953), 330–339.

    MathSciNet  CrossRef  MATH  Google Scholar 

  3. Craig, W.: Three uses of the Herbrand-Gentzen theorem in relating model theory to proof theory, J. of Symb. Logic 22 (1957), 269–285.

    MathSciNet  CrossRef  MATH  Google Scholar 

  4. Daigneault, A.: Freedom in polyadic algebras and two theorems of Beth and Craig, Mich.Math.J. 11 (1964), 129–135.

    MathSciNet  CrossRef  MATH  Google Scholar 

  5. Daigneault, A.: Lawvere's elementary theories and polyadic and cylindric algebras, Fund.Math. 66, 3 (1970), 307–328.

    MathSciNet  MATH  Google Scholar 

  6. Gabriel, P., Zisman, M.: Calculus of fractions and homotopy theory, Ergebnisse der Mathematik und ihrer Grenzgebiete vol.35, Springer Verlag, 1967.

    Google Scholar 

  7. Halmos, P.: Algebraic logic, Chelsea Publ.Comp., 1962.

    Google Scholar 

  8. Henkin, L.: The completeness of the first-order functional calculus, J. of Symb. Logic 14 (1949), 159–166.

    MathSciNet  CrossRef  MATH  Google Scholar 

  9. Henkin, L.: Completeness in the theory of types, J. of Symb. Logic 15 (1950), 81–91.

    MathSciNet  CrossRef  MATH  Google Scholar 

  10. Henkin, L.: A theory of propositional types, Fund.Math. 52 (1963), 323–344.

    MathSciNet  MATH  Google Scholar 

  11. Joyal, A.: Théorème de complétude pour les théories sémantiques, Talk at the University of Montréal in October 1971.

    Google Scholar 

  12. Lawvere, F.W. Functorial semantics of algebraic theories, thesis, Columbia University, New York 1963.

    MATH  Google Scholar 

  13. Lawvere, F.W.: Functorial semantics of elementary theories, J. of Symb. Logic 31 (1966), 294 (abstract).

    Google Scholar 

  14. Lawvere, F.W.: Theories as categories and the completeness theorem, J. of Symb. Logic 32 (1967), 562 (abstract).

    Google Scholar 

  15. Lawvere, F.W.: Equality in hyperdoctrines and comprehension schema as an adjoint functor, in Proc. of the AMS, Symp. Pure Math. 17, Providence R.I. 1970, 1–14.

    Google Scholar 

  16. Mitchell, B.: Theory of categories, Academic Press, 1965.

    Google Scholar 

  17. Preller, A.: Interpolation et amalgamation, Publ.Dépt.Math.Lyon 6 1 (1969), 49–65.

    MathSciNet  MATH  Google Scholar 

  18. Robinson, A.: A result on consistency and its application to the theory of definitions, Nederl.Akad.Wetensch.Proc.Ser. A59 (1956), 47–58.

    CrossRef  MATH  Google Scholar 

  19. Scholz, H., Hasenjaeger, G.: Grundzuege der mathematischen Logik, Springer Verlag 1961.

    Google Scholar 

  20. Schubert, H.: Kategorien I, II, Heidelberger Taschenbuecher, vol.65, 66, Springer Verlag 1970.

    Google Scholar 

  21. Shoenfield, J.R.: Mathematical logic, Addison-Wesley, 1967.

    Google Scholar 

  22. Volger, H.: Logical categories, thesis, Dalhousie University, Halifax, N.S., March 1971.

    MATH  Google Scholar 

Download references

Authors

Editor information

Editors and Affiliations

Rights and permissions

Reprints and Permissions

Copyright information

© 1975 Springer-Verlag

About this paper

Cite this paper

Volger, H. (1975). Completeness theorem for logical categories. In: Lawvere, F.W., Maurer, C., Wraith, G.C. (eds) Model Theory and Topoi. Lecture Notes in Mathematics, vol 445. Springer, Berlin, Heidelberg. https://doi.org/10.1007/BFb0061293

Download citation

  • DOI: https://doi.org/10.1007/BFb0061293

  • Published:

  • Publisher Name: Springer, Berlin, Heidelberg

  • Print ISBN: 978-3-540-07164-8

  • Online ISBN: 978-3-540-37495-4

  • eBook Packages: Springer Book Archive